Advertisement

Factoring n and the Number of Points of Kummer Hypersurfaces mod n

Conference paper
  • 414 Downloads
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10737)

Abstract

In this paper we describe the reduction of factorization of a square-free integer n to the problem of determining the number of points in \(\mathbb {Z}_n^{d+1}\) on twists of Kummer hypersurfaces \(y^k = f(x_1,\ldots , x_d)\,{\text {mod}}\,n\), where \(f(x_1,\ldots , x_d)\in \mathbb {Z}_n[x_1,\ldots , x_d]\) and \(k>1\). This reduction is expected to be polynomial time (in \({\text {log}}\,n\)) for small k and fixed number of prime divisors of n provided that some necessary for this reduction conditions are satisfied. This extends the known reduction of factorization to determining the number of points on elliptic curves \(y^2 = x^3 +ax +b\) over \(\mathbb {Z}_n\). In particular our reduction implies that factorization of n can be reduced to determining the number of points on quadrics in \(\mathbb {Z}_n^{d}\), \(d>1\), which extends the known reduction of factorization to determining the order of \(\mathbb {Z}_n^*\). We also describe the reduction of factorization to determine the number of points in \(\mathbb P^2(\mathbb {Z}_n)\) on superelliptic curves \(y^k = f(x_1)\,{\text {mod}}\,n\). To study the complexity of these reductions we introduce some notions and prove useful facts for a more precise analysis. In greater detail we consider the case of the reduction when \(n=pq\) is a product of two primes and \(k=2\).

Keywords

Dirichlet characters Least r-th power nonresidue Integer factorization Reductions Elliptic and hyperelliptic curve Kummer surface 

References

  1. [AdCu94]
    Adleman, L.M., McCurley, K.S.: Open problems in number theoretic complexity, II. In: Adleman, L.M., Huang, M.-D. (eds.) ANTS 1994. LNCS, vol. 877, pp. 291–322. Springer, Heidelberg (1994).  https://doi.org/10.1007/3-540-58691-1_70 CrossRefGoogle Scholar
  2. [Bac84]
    Bach, E.: Discrete logarithms and factoring. Computer Science Division, University of California, Berkeley (1984)Google Scholar
  3. [Dav67]
    Davenport, H.: Multiplicative Number Theory. Markham Publishing Company, Chicago (1967)zbMATHGoogle Scholar
  4. [DrPo17]
    Dryło, R.E., Pomykała, J.: Integer factoring problem and elliptic curves over the ring \(\mathbb{Z}_n\) (submitted)Google Scholar
  5. [DuPo17]
    Durnoga, K., Pomykała, J.: Large sieve, Miller-Rabin compositness witnesses and integer factoring problem. Fundam. Inf. 156(2), 179–185 (2017)CrossRefGoogle Scholar
  6. [GPS02]
    Galbraith, S., Paulus, S., Smart, N.: Arithmetic on superelliptic curves. Math. Comput. 71(237), 393–405 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  7. [HaWr79]
    Hardy, G.H., Wright, E.M.: An Introduction to the Theory of Numbers, 5th edn. OxfordScience Publications/Clarendon Press, Oxford (1979)zbMATHGoogle Scholar
  8. [KuKo98]
    Kunihiro, N., Koyama, K.: Equivalence of counting the number of points on elliptic curve over the ring Zn and factoring n. In: Nyberg, K. (ed.) EUROCRYPT 1998. LNCS, vol. 1403, pp. 47–58. Springer, Heidelberg (1998).  https://doi.org/10.1007/BFb0054116 Google Scholar
  9. [KnPa76]
    Knuth, D.E., Trabb, L.: Analysis of a simple factorization algorithm. Theoret. Comput. Sci. 3, 321–348 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  10. [LaWu08]
    Lau, Y.K., Wu, J.: On the least quadratic non-residue. Int. J. Number Theory 04, 423 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. [Len87]
    Lenstra Jr., H.W.: Factoring integers with elliptic curves. Ann. Math. 126, 649–673 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  12. [LePo05]
    Lenstra Jr., H.W.C.: Pomerance, primality testing with Gaussian periods. http://www.ams.org/journals/mcom/2015-84-291/S0025-5718-2014-02840-8
  13. [MMV01]
    Martin, S., Morillo, P., Villar, J.L.: Computing the order of points on an elliptic curve modulo N is as difficult as factoring N. Appl. Math. Lett. 14(3), 341–346 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [OkUc98]
    Okamoto, T., Uchiyama, S.: Security of an identity-based cryptosystem and the related reductions. In: Nyberg, K. (ed.) EUROCRYPT 1998. LNCS, vol. 1403, pp. 546–560. Springer, Heidelberg (1998).  https://doi.org/10.1007/BFb0054153 Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Warsaw School of EconomicsWarszawaPoland
  2. 2.Faculty of Mathematics Informatics and MechanicsWarsawPoland

Personalised recommendations